Hokkaido Mathematical Journal

SAWANO Yoshihiro,

Sharp estimates of the modified Hardy Littlewood maximal operator on the nonhomogeneous space via covering lemmas.

Hokkaido Mathematical Journal, 34 (2005) pp.435-458

Fulltext

PDF

Abstract

In this paper we consider the modified maximal operator on the separable metric space. Define $M_kf(x)= \sup_{r>0} \frac{1}{\mu(B(x,kr))}\int_{B(x,r)}|f(y)|d\mu(y)$ and $ M_{k,uc}f(x) = \sup_{x \in B(y,r)} \frac{1}{\mu(B(y,kr))}\int_{B(y,r)}|f(z)|d\mu(z)$ respectively. We investigate in what parameter $k$ the weak $(1,1)$-inequality holds for $M_k$ and $M_{k,uc}$ in general metric space and Euclidean space. The proofs are sharper than the method of Vitali's covering lemma. This attempt is partially done by Yutaka Terasawa \cite{Te} before. When we investigate ${\rm \R}^d$, we prove a new covering lemma of ${\rm \R}^d$. We also show that our condition on parameter $k$ is sharp. In connection with this we consider the dual inequality of Stein type and its applications.

MSC(Primary)42B25
MSC(Secondary)
Uncontrolled Keywordsmaximal operator, covering lemma, non-homogeneous